Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

The asymptotic behavior of Jenkins-Strebel rays


Author: Masanori Amano
Journal: Conform. Geom. Dyn. 18 (2014), 157-170
MSC (2010): Primary 32G15; Secondary 30F60
DOI: https://doi.org/10.1090/S1088-4173-2014-00268-9
Published electronically: September 5, 2014
MathSciNet review: 3255426
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider the asymptotic behavior of two Teichmüller geodesic rays determined by Jenkins-Strebel differentials, and we obtain a generalization of a theorem by the author in On behavior of pairs of Teichmüller geodesic rays, 2014 . We also consider the infimum of the asymptotic distance up to choice of base points of the rays along the geodesics. We show that the infimum is represented by two quantities. One is the detour metric between the end points of the rays on the Gardiner-Masur boundary of the Teichmüller space, and the other is the Teichmüller distance between the end points of the rays on the augmented Teichmüller space.


References [Enhancements On Off] (What's this?)

  • [Abi77] William Abikoff, Degenerating families of Riemann surfaces, Ann. of Math. (2) 105 (1977), no. 1, 29-44. MR 0442293 (56 #679)
  • [Abi80] William Abikoff, The real analytic theory of Teichmüller space, Lecture Notes in Mathematics, vol. 820, Springer, Berlin, 1980. MR 590044 (82a:32028)
  • [Ama14] Masanori Amano, On behavior of pairs of Teichmüller geodesic rays, Conform. Geom. Dyn. 18 (2014), 8-30. MR 3162997, https://doi.org/10.1090/S1088-4173-2014-00261-6
  • [FM10] Benson Farb and Howard Masur, Teichmüller geometry of moduli space, I: distance minimizing rays and the Deligne-Mumford compactification, J. Differential Geom. 85 (2010), no. 2, 187-227. MR 2732976 (2011k:30053)
  • [Gup14] Subhojoy Gupta.
    Asymptoticity of grafting and Teichmüller rays II.
    Geom. Dedicata, to appear.
  • [HS07] Frank Herrlich and Gabriela Schmithüsen, On the boundary of Teichmüller disks in Teichmüller and in Schottky space, Handbook of Teichmüller theory. Vol. I, IRMA Lect. Math. Theor. Phys., vol. 11, Eur. Math. Soc., Zürich, 2007, pp. 293-349. MR 2349673 (2009b:30092), https://doi.org/10.4171/029-1/7
  • [IT92] Y. Imayoshi and M. Taniguchi, An introduction to Teichmüller spaces, Springer-Verlag, Tokyo, 1992. Translated and revised from the Japanese by the authors. MR 1215481 (94b:32031)
  • [Iva01] Nikolai V. Ivanov, Isometries of Teichmüller spaces from the point of view of Mostow rigidity, Topology, ergodic theory, real algebraic geometry, Amer. Math. Soc. Transl. Ser. 2, vol. 202, Amer. Math. Soc., Providence, RI, 2001, pp. 131-149. MR 1819186 (2001m:30057)
  • [LM10] Anna Lenzhen and Howard Masur, Criteria for the divergence of pairs of Teichmüller geodesics, Geom. Dedicata 144 (2010), 191-210. MR 2580426 (2011a:32022), https://doi.org/10.1007/s10711-009-9397-7
  • [Mas75] Howard Masur, On a class of geodesics in Teichmüller space, Ann. of Math. (2) 102 (1975), no. 2, 205-221. MR 0385173 (52 #6038)
  • [Str84] Kurt Strebel, Quadratic differentials, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 5, Springer-Verlag, Berlin, 1984. MR 743423 (86a:30072)
  • [Wal12] Cormac Walsh,
    The asymptotic geometry of the Teichmüller metric.
    arXiv:1210.5565v1, 2012.

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 32G15, 30F60

Retrieve articles in all journals with MSC (2010): 32G15, 30F60


Additional Information

Masanori Amano
Affiliation: Department of Mathematics, Tokyo Institute of Technology, 2-12-1 Ookayama, Meguroku, Tokyo 152-8551, Japan
Email: amano.m.ab@m.titech.ac.jp

DOI: https://doi.org/10.1090/S1088-4173-2014-00268-9
Keywords: Teichm\"uller space, Teichm\"uller distance, Teichm\"uller geodesic, augmented Teichm\"uller space
Received by editor(s): February 14, 2014
Received by editor(s) in revised form: May 14, 2014
Published electronically: September 5, 2014
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society